Jump to content

Photo
Accutane

Claravis (Isotretinoin) - Voice Change?

claravis voice change concern ibs

2 replies to this topic

#1 DamagedQuill

DamagedQuill

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 3
About Me
  • Gender:Female
  • Interests:literature, arts and crafts, theatre, nature, dance
  • Joined: 06-February 14

Posted 06 February 2014 - 12:24 PM

Hello! I'm new here on acne.org and this is my first post. I've read the forum rules but I'm a bit of a headcase so I apologize in advance if I've done something wrong.

To clarify (like I wish my skin was doing!) - Claravis is the generic form of Accutane.

 

 

Anyway, I started taking Claravis (30 mgs) about 3 days ago. I haven't particularly noticed any change - whether it be dryness or irritated skin - aside from the slight breakout I've gotten. I also take 40 mgs of Adderall (which has a tendency to make me drink an excess of water).

 

My question is regarding the list of side effects - how many people taking this drug experienced any sort of voice change? I ask because my voice is extremely important to my line of work (I plan to go into musical theatre, I've been taking voice lessons for 6 years and I would hate for that all to be thrown away because of a medication). 

 

I've read that Claravis has a tendency to dry out the throat which may temporarily effect a singing voice or range, but that shouldn't have any long term effect on the vocal chords, correct? Or does the medication do something else which will effect my voice permanently?

 

 

Another (slightly embarrassing) thing - have any of you taking either Claravis or Accutane had trouble with your bowel movements? It feels like I still have to go after I've finished and I sit in discomfort for the rest of the day.

 



#2 megtree

megtree

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 466
    Likes: 107
About Me
  • Gender:Female
  • Location:USA
  • Interests:Everything! Seriously.
  • Joined: 18-June 13

Posted 07 February 2014 - 10:08 AM

1. I have never heard of accutane affecting someone's voice, and it hasn't affected mine (although I am admittedly, not a voice actor). If you google "accutane" and "voice changes" I am sure you will find people out there who suggest there is a connection (but I would think these are the same people who think the accutane they took 15 years ago for 4 months when they were 14 years old is responsible for every possibly malady they've experienced in their life). People can be kind of anxiety-prone that way, and I think people who suffer with acne (like myself) can be especially hyperchondriacal because we are constantly thinking about all the possible causes of our acne. In a nut-shell, there is no medical evidence that I am aware of to suggest that it would permanently affect your voice or vocal chords. You may find your throat is a bit dryer than usual (everything will be a bit dryer than usual) but it's nothing a bit of warm chamomile and honey wont fix if it becomes bothersome.

 

2. Bowel problems can be a side-effect of accutane. However, serious ones are rare. One thing that has helped me is to drink PLENTY of water (I try to drink one glass an hour), take a good probiotic, and eat plenty of fiber. A little coffee in the morning helps as well.


My Accutane log (with pictures):

 

 http://www.acne.org/...r-accutane-log/

 

26 y/o female- approx. 54kg
Absorica -40 mg, 1 daily, December 26, 2013 - February, 25, 2014

Absorica - 60 mg, 1 daily. February 26, 2014 -
Probiotic - 1 daily
Fish oil supplement w/ vit D - 1 daily

Morning:

Cetaphil cleanser

Food Grade Rose water - Toner

La Roche Posay Mineral Water Spray
Vichy 50+ Capital Soleil Cream for Sensitive Skin


Night:
Cetaphil Cleanser

Food grade Rose Water - Toner

La Roche Posay Mineral Water Spray
Aveeno Positively Radiant intensive night cream

Cerave Facial Moisturizing Lotion- PM

Cerave Moisturizing cream
Avene Cicalfate (as needed)


#3 OilyAcneQueen

OilyAcneQueen

    Junior Member

  • Members
  • Posts & Likes
    Posts: 67
    Likes: 9
About Me
  • Gender:Female
  • Location:US
  • Joined: 12-January 14

Posted 07 February 2014 - 05:52 PM

Hey there, I take adderall daily too and accutane (Absorica) and the combo will dehydrate you more than if you were just taking one of them.  I've noticed that my throat does get drier more often from being dehydrated which will have an affect on one's voice temporarily.  No permanant changes noticed and I'm at the end of my treatment.  You're probably used to drinking a lot of water like me from taking adderall, but make sure to up your water intake even more with accutane to help prevent even slight dehydration.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users